Hail, McDuffie
- When
- July 21, 6:00 PM EST
- Where
- McDuffie County, Thomson
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.467, -82.500
Sheriff reported 3/4 inch hail.
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jul 21, 1:11 PM EST, 4 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 211 PM EDT MON JUL 21 2003 A MOIST UNSTABLE AIR MASS IN LATE JULY WITH AN APPROACHING UPPER LEVEL SHORT WAVE ... A VIGOROUS ONE AT THAT IS THE RECIPE FOR THUNDERSTORMS. WE SHOULD SEE AN INCREASING CHANCE OF CONVECTIVE ACTIVITY BEGINNING TONIGHT AS A WEAK VORT MAX APPROACHES THE AREA AND CONTINUING THROUGH WEDNESDAY EVENING AS A MORE POTENT UPPER LEVEL TROUGH MOVES EAST INTO S CAROLINA. ON WEDNESDAY...GIVEN THE COLD AIR ALOFT WITH THE UPPER LEVEL TROUGH AND ASSOCIATED INCREASED KINEMATIC FIELDS...ORGANIZED SEVERE WEATHER IS A CONCERN. THE TROUGH SLOWLY LIFTS TO THE NORTH AND EAST ON THURSDAY INTO FRIDAY AND THE THREAT OF CONVECTION DECREASES. FCSTID = 04 CAE 74 88 73 84 / 20 50 50 70 AGS 74 88 72 84 / 20 50 50 70 SSC 74 88 73 84 / 20 50 50 70 OGB 74 88 73 84 / 20 50 50 70 .CAE... GA...NONE. SC...NONE.
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065- 077-211224- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 635 AM EDT MON JUL 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... A DENSE FOG ADVISORY IS IN EFFECT UNTIL 10 AM THIS MORNING. REFER TO DENSE FOG ADVISORY ISSUED AT 530 AM UNDER PRODUCT HEADER NPWCAE. .DAYS TWO THROUGH SEVEN... A COLD FRONT WILL APPROACH FROM THE WEST TUESDAY AND MOVE INTO THE AREA WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS BOTH TUESDAY AND WEDNESDAY OVER THE SOUTH CAROLINA MIDLANDS AND THE CENTRAL SAVANNAH RIVER AREA OF EAST CENTRAL GEORGIA. A FEW OF THESE STORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. TTH
SCZ020-021-212139- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 443 PM EDT MON JUL 21 2003 THE SPECIAL WEATHER STATEMENT PERTAINS TO THE FOLLOWING 2 COUNTIES IN SOUTH CAROLINA: FAIRFIELD... NEWBERRY... A STRONG THUNDERSTORM WAS LOCATED NEAR THE CITY OF PEAK AND IS MOVING TO THE NORTHEAST AT 20 MPH. THIS STORM WILL BE MOVING INTO FAIRFIELD COUNTY IN THE NEXT 15 MINUTES. THIS STORM COULD PRODUCE WINDS TO 45 MPH AND POSSIBLE SMALL HAIL.
SCZ028-212230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 558 PM EDT MON JUL 21 2003 ...STRONG THUNDERSTORM WILL CONTINUE TO IMPACT RICHLAND COUNTY THROUGH 630 PM EDT... AT 558 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER DENTSVILLE. MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND DENTSVILLE THROUGH 630 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED. TORRENTIAL RAINS UP TO ONE INCH MAY CAUSE MINOR STREET FLOODING AND REDUCED VISIBILITIES.
SCZ015-016-022-212300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 641 PM EDT MON JUL 21 2003 ...STRONG THUNDERSTORMS WILL CONTINUE TO IMPACT KERSHAW...LANCASTER...CHESTERFIELD COUNTIES THROUGH 705 PM EDT... AT 635 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS OVER CENTRAL KERSHAW...SOUTHERN LANCASTER COUNTIES. THE STORM IN KERSHAW COUNTY IS EXPECTED TO IMPACT WESTERN CHESTERFIELD COUNTY BY 655 PM. THE STORMS ARE MOVING NORTHEAST AT 15 MPH. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED. HAIL TO ONE HALF INCH IS ALSO POSSIBLE. TORRENTIAL RAINS UP TO ONE AND A HALF INCHES MAY CAUSE MINOR STREET FLOODING AND REDUCED VISIBILITIES.
The national radar mosaic for the moment the first event began.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Sheriff reported 3/4 inch hail.
FIre dept reported some trees down just north of Midville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360637, 5360638.